Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 217, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 6, 2007, 5:08 PM CDT for Reynolds County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2007, 5:08 PM CDT (22:08 UTC)
- Expired
- Sep 6, 2007, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 062207 SVRLSX MOC179-062300- /O.NEW.KLSX.SV.W.0217.070906T2208Z-070906T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 508 PM CDT THU SEP 6 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI * UNTIL 600 PM CDT * AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF REYNOLDS...OR 27 MILES SOUTHEAST OF SALEM...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... REYNOLDS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3723 9113 3745 9121 3760 9093 3741 9080 TIME...MOT...LOC 2208Z 242DEG 21KT 3738 9118 $$ GLASS
1 follow-up statement
000
WWUS53 KLSX 062223
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT THU SEP 6 2007
MOC179-062300-
/O.CON.KLSX.SV.W.0217.000000T0000Z-070906T2300Z/
REYNOLDS MO-
523 PM CDT THU SEP 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN REYNOLDS COUNTY...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CORRIDON...OR ABOUT 27 MILES NORTHWEST OF PIEDMONT...MOVING EAST
AT 25 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CENTERVILLE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3745 9121 3758 9091 3747 9085 3746 9083
3741 9080 3736 9090 3734 9093 3733 9096
3723 9113
TIME...MOT...LOC 2223Z 267DEG 26KT 3737 9106
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:16 PM CDT, 52 minutes earlier.
Area forecast discussion, Sep 6, 4:16 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 416 PM CDT THU SEP 6 2007 .DISCUSSION... MDLS ARE CONSISTENT WITH CDFNT PUSHING THRU NRN PORTIONS OF THE CWA BY 18Z FRI. EXPECT AREA OF TSRA CURRENTLY ACROSS CNTL MO AND IL TO MOVE OFF TO THE NE THIS EVE INTO THE EARLY OVRNGT HOURS. CDFNT CURRENTLY IN SD...NEB AREA WILL APPROACH THE CWA THIS EVE. EXPECT TSRA TO BECOME MORE WIDESPREAD AHEAD OF THE CDFNT DURING THE EARLY MRNG HOURS. THIS CDFNT STALLS OUT AND BCMS STATIONARY ACROSS CNTL MO AND SRN IL BEFORE LIFTING NWD EARLY MON. AS THE UPR LVL TROF APPROACHES THE AREA...IT WL BRING YET ANOTHER ROUND OF PRECIP TO THE AREA. AS FOR TEMPS...MADE FEW CHNGS IN SHORT TERM...WITH MAX TEMPS GENERALLY IN THE LWR 80S AND LOWS IN THE 60S THRU THE WEEKEND. THESE TEMPS REMAIN BLW GUIDANCE AS MDLS BRING IN COOLER AIR IN FASTER WITH LATEST MDL RUNS. MDLS START TO DIFFER AFTER SUNDAY. HOWEVER...ECMWF IS STARTING TO TREND TWD THE FASTER GFS SOLN. HAVE TRENDED FCST TWD THE FASTER GFS SOLN. GFS HAS CDFNT IN STL VCTY BY MON EVE. AND THRU THE CWA AND INTO KY BY TUES MRNG. HAVE TRENDED TEMPS DOWN AS LATEST MDLS BRING IN COOLER AIR FASTER BEHIND THE CDNFT. && .AVIATION... FOR THE 18Z TAFS... A MOIST AND SLIGHTLY UNSTABLE AIR MASS PREVAILS ACROSS THE AREA WITH DEEP S TO SW FLOW IN PLACE. CEILINGS ALREADY HAVE IMPROVED TO 2000-3000 FT ACROSS MUCH OF THE AREA AND IMAGINE THEY WILL STAY IN THAT RANGE OR SLIGHTLY HIGHER THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS PRIMARILY EASTERN MISSOURI INTO SOUTHWEST ILLINOIS AHEAD OF THE UPPER LOW/VORT MAX. EXPECTING A LULL IN THE PCPN AND PREDOMINATELY VFR CIGS THIS EVENING WITH A RENEWED CHANCE OF THUNDERSTORMS ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS BEFORE DAYBREAK IN ASSOCIATION WITH THE NEXT ADVANCING COLD FRONT. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL SPREAD SOUTH ACROSS THE AREA ON FRIDAY WITH THE ADVANCING FRONT. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 6, 4:23 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 423 PM CDT THU SEP 6 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 423 PM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MONDAY AS A COLD FRONT MOVES THROUGH THE REGION AND STALL ACROSS SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Local storm report, Sep 6, 1:45 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HEAVY RAIN GRAY SUMMIT 38.49N 90.82W
09/06/2007 M2.50 INCH FRANKLIN MO CO-OP OBSERVER
2.5 INCHES OF RAIN SO FAR TODAY
&&
FGLASSSpecial weather statement, Sep 6, 1:57 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 157 PM CDT THU SEP 6 2007 ILZ100-MOZ063-064-062000- MADISON IL-ST. LOUIS CITY MO-ST. LOUIS MO- 157 PM CDT THU SEP 6 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE METRO AREA... AT 157 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES EAST OF JENNINGS...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 45 MPH...HEAVY RAIN BRIEFLY REDUCING VISIBILITIES BELOW ONE HALF MILE...AND FREQUENT LIGHTNING AS IT AFFECTS MITCHELL...HARTFORD... POAG... ROXANA...EDWARDSVILLE...CARPENTER...HAMEL...WORDEN... LIVINGSTON AND WILLIAMSON BETWEEN 157 PM AND 300 PM. BRITT
Local storm report, Sep 6, 2:35 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FUNNEL CLOUD 5 E JERSEYVILLE 39.12N 90.23W
09/06/2007 JERSEY IL LAW ENFORCEMENT
&&
FGLASSLocal storm report, Sep 6, 2:56 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
256 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TORNADO 4 SE JERSEYVILLE 39.08N 90.28W
09/06/2007 JERSEY IL LAW ENFORCEMENT
BRIEF TOUCHDOWN. ROOF AND TREE DAMAGE TO A RESIDENCE IN
THE CRYSTAL LAKE SUBDIVISON ALONG CRYSTAL LAKE RD EAST OF
US HIGHWAY 67.
&&
FGLASSLocal storm report, Sep 6, 2:57 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FUNNEL CLOUD MEDORA 39.18N 90.14W
09/06/2007 MACOUPIN IL FIRE DEPT/RESCUE
&&
FGLASSLocal storm report, Sep 6, 2:58 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TORNADO 4 ENE JERSEYVILLE 39.14N 90.26W
09/06/2007 JERSEY IL TRAINED SPOTTER
BRIEF TOUCHDOWN
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:35 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 40 min |
| Sep 6, 5:36 PM CDT | Tornado Warning | LSX | Iron, Madison | 39 min |
| Sep 6, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.